Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 253, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Aug 20, 2007, 10:12 PM CDT for Beaver County, Oklahoma. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 20, 2007, 10:12 PM CDT (03:12 UTC)
- Expired
- Aug 20, 2007, 10:58 PM CDT
- In force
- 46 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Beaver County, OK
The radar
The Dodge City radar (KDDC), 121 km from the middle of the area, began a volume at 03:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 20, 5:52 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 3.2 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1511 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 2343 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 7:21 PM CDT, 2 hours 51 minutes earlier.
Area forecast discussion, Aug 20, 7:21 PM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 721 PM CDT MON AUG 20 2007 .AVIATION... ISOLATED THUNDERSTORMS WILL CONTINUE NEXT FEW HOURS ALONG SFC TROF IN WESTERN PANHANDLES. THESE STORMS SHOULD AVOID KAMA AND KDHT. SOME STORMS MAY MOVE NEAR KGUY THIS EVENING...BUT CLOUDS SHOULD DISSIPATE GENERALLY BY LATE TONIGHT. CU FIELD SHOULD ENSUE AGAIN TOMORROW WITH AMPLE MOISTURE AND STRONG HEATING ALL AREAS...YIELDING A SOMEWHAT TURBULENT BOUNDARY LAYER. ALTHOUGH A STRONG CAP WILL LIKELY BE IN PLACE...THERE MAY BE ENOUGH HEATING FOR CB DEVELOPMENT BY LATE AFTERNOON. WILL MONITOR FORECASTS TO CONSIDER INCLUDING REMARKS IN NEXT ISSUANCE. KRAMAR && .PREV DISCUSSION... /ISSUED 644 PM CDT MON AUG 20 2007/ UPDATE... SVR TSTM WATCH NUMBER 624 ISSUED WITH UPDATES TO PUBLIC PRODUCTS ISSUED. ANDRADE PREV DISCUSSION... /ISSUED 400 PM CDT MON AUG 20 2007/ DISCUSSION... MANY FALLEN TEMP RECORDS THIS AFTERNOON AS EFFICIENT HEATING AND DOWNSLOPING WINDS ALLOWED TRIPLE DIGIT HIGHS TO REACH THE CENTRAL TO WESTERN CWA. WITH THE SURFACE TROUGH SITTING ACROSS THE WESTERN PANHANDLES PROVIDING A FORCING MECHANISM....AND MOISTURE IN PLACE ACROSS MOST OF THE PANHANDLES...THINKING AN ISOLATED STORM OR TWO MAY FORM LATE THIS AFTERNOON OR EVENING. ALSO NOTICING A CU FIELD DEVELOPING NEAR THE SURFACE TROUGH ON VIS SAT...SO LEFT THE SLIGHT CHANCE POPS IN THROUGH 00Z. ANOTHER WARM DAY ON TAP FOR TOMORROW BUT APPEARS THE WIDESPREAD TRIPLE DIGIT VALUES WILL BE LESS LIKELY AS THE SURFACE TROUGH WILL RETREAT INTO SOUTHEAST COLORADO PROVIDING MAINLY SOUTH TO SOUTHEAST SURFACE WINDS FOR THE PANHANDLES. SO EXPECT MOISTURE RETURN TO THE WESTERN ZONES AND HIGH TEMPS TO DROP BY A FEW DEGREES. PATTERN BEGINS TO BECOME MORE UNSETTLED AFTER TUESDAY. THE SPLIT HIGH PATTERN WILL BREAK DOWN LEAVING SOUTHEAST HIGH IN PLACE...WITH THE SOUTHWEST HIGH WEAKENING. FLOW OVER THE PANHANDLES WILL BECOME VARIABLE UNTIL WEDNESDAY WHEN THE WINDS SHOW A MORE WESTERLY COMPONENT. WITH THE HIGH WEAKENING OVER THE SOUTHWEST US...THE PATTERN WILL BECOME MORE CONDUCIVE TO ALLOWING SHORT WAVES TO ENTER THE PANHANDLES. THE FIRST WAVE MAY IMPACT THE NORTHERN PANHANDLES AS EARLY AS WEDNESDAY EVENING. SO LEFT THE SLIGHT CHANCE POPS IN FOR NOW AND ALSO KEPT THE SLIGHTLY COOLER TEMPS IN PLACE. WILL THEN CONTINUE THE SLIGHT COOLING TREND THURSDAY AS ANOTHER WAVE TRACKS EAST OVER THE ROCKIES. WITH THE WEAKENING IN THE UPPER FLOW...MODELS ARE HINTING AT A WEAK FRONT PUSHING TOWARD THE PANHANDLES THURSDAY. HOWEVER...THE GFS AND DGEX BOTH STALL THE FRONT NORTH OF THE OKLAHOMA PANHANDLE SO THINKING ANY COOLING EFFECTS ASSOCIATED WITH THE FRONT WILL BE IN THE FORM OF CLOUD COVER OR POSSIBLY PRECIP FOR THE PANHANDLES. WITH THE UPPER HIGH OVER THE SOUTHEAST US HOLDING STEADY...TROPICAL MOISTURE ALOFT WILL BE STREAMING INTO THE PANHANDLES AND COME TO A PEAK ON SATURDAY. THE MOST PROMINENT SHORT WAVE OF THE WEEK WILL IMPACT THE PANHANDLES FRIDAY NIGHT INTO SATURDAY SO LIKEWISE HAVE THE HIGHEST POPS DURING THE TIME. A BIT CONCERNED THAT TEMPS ARE A FEW DEGREES TO WARM ON SATURDAY IF THIS PRECIP DOES MATERIALIZE. STUCK WITH MEX GUIDANCE FOR NOW...BUT WILL TREND DOWN IF PRECIP BECOMES MORE LIKELY. LEFT THE PREVIOUS PACKAGE IN TACT FOR SUNDAY AND MONDAY. JJB && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. &&
Hazardous weather outlook, Aug 20, 1:00 PM CDT, 9 hours 12 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...CORRECTION NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT MON AUG 20 2007 OKZ001>003-TXZ001>020-211100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT MON AUG 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT. ANY STORMS THAT DO DEVELOP ARE NOT EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER THE WESTERN HALF OF THE PANHANDLES MONDAY NIGHT...AND THEN PORTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES FRIDAY THROUGH SATURDAY NIGHT. ANY STORMS THAT FORM ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS AT THIS TIME. HOWEVER...HEAVY RAINFALL WILL BE POSSIBLE WITH ANY STORMS THAT FORM...WHICH MAY LEAD TO LOCALIZED FLOODING OR FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. NUNEZ
In the hours before
Special weather statement, Aug 20, 5:49 PM CDT, 4 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 549 PM CDT MON AUG 20 2007 TXZ002-003-202315- HANSFORD TX-SHERMAN TX- 549 PM CDT MON AUG 20 2007 ...STRONG THUNDERSTORM IN NORTHWESTERN HANSFORD AND NORTHEASTERN SHERMAN COUNTIES... AT 549 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EAST CENTRAL SHERMAN COUNTY MOVING SOUTHEAST AT 5 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN NORTHWESTERN HANSFORD AND NORTHEASTERN SHERMAN COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. KRAMAR
Special weather statement, Aug 20, 5:59 PM CDT, 4 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 559 PM CDT MON AUG 20 2007 TXZ007-012-202330- MOORE TX-POTTER TX- 559 PM CDT MON AUG 20 2007 ...STRONG THUNDERSTORM IN SOUTHEASTERN MOORE AND NORTHEASTERN POTTER COUNTIES... AT 559 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF MASTERSON MOVING EAST AT 5 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. KRAMAR
Special weather statement, Aug 20, 6:22 PM CDT, 3 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 622 PM CDT MON AUG 20 2007 TXZ007-012-202345- MOORE TX-POTTER TX- 622 PM CDT MON AUG 20 2007 ...STRONG THUNDERSTORM IN SOUTHEASTERN MOORE AND NORTHEASTERN POTTER COUNTIES... AT 622 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES WEST OF LAKE MEREDITH MOVING EAST AT 5 MPH. BOATERS AND PERSONS ON OR NEAR LAKE MEREDITH SHOULD MOVE TO SAFER GROUND UNTIL THE STORM PASSES. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. KRAMAR
Special weather statement, Aug 20, 8:20 PM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 820 PM CDT MON AUG 20 2007 OKZ002-003-210145- BEAVER OK-TEXAS OK- 820 PM CDT MON AUG 20 2007 ...STRONG THUNDERSTORM TO AFFECT NORTHWESTERN BEAVER AND NORTHERN TEXAS COUNTIES... AT 820 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM DEVELOPING NEAR TYRONE...AND MOVING SOUTHEAST AT 20 MPH. SEVERE THUNDERSTORMS WERE ALSO LOCATED OVER SOUTHERN KANSAS...AND WERE MOVING SOUTH TOWARD THE OKLAHOMA PANHANDLE. THESE STORMS ARE EXPECTED TO MOVE INTO THE OKLAHOMA PANHANDLE BY 900 PM. RESIDENTS OF NORTHWESTERN BEAVER COUNTY AND NORTHERN TEXAS COUNTY SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE PREPARED TO TAKE ACTION IF WARNINGS ARE ISSUED. KRAMAR
Local storm report, Aug 20, 9:31 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
931 PM CDT MON AUG 20 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0930 PM HAIL 5 S TURPIN 36.80N 100.88W
08/20/2007 M0.75 INCH BEAVER OK TRAINED SPOTTER
ON HIGHWAY 83
&&
KRAMARLocal storm report, Aug 20, 10:09 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1009 PM CDT MON AUG 20 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1003 PM HAIL 2 W ADAMS 36.75N 101.12W
08/20/2007 M0.75 INCH TEXAS OK TRAINED SPOTTER
&&
KRAMARThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 10:44 PM CDT | Severe Thunderstorm Warning | AMA | Ochiltree | 38 min |
| Aug 20, 8:46 PM CDT | Severe Thunderstorm Warning | AMA | Beaver, Texas | 89 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.